Thunderstorm Wind, Nueces
- When
- May 27, 2:56 AM CST
- Where
- Nueces County, 0.92 mi NE of Flour Bluff
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 27.680, -97.270
KNGP measured 60 mph gusts.
The large-scale weather pattern featured a split flow with a southern jet stream stretching from northern Mexico into the Gulf States. A weak upper-level disturbance, near the Baja Peninsula, moved into the Big Bend region by evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The large-scale weather pattern featured a split flow with a southern jet stream stretching from northern Mexico into the Gulf States. A weak upper-level disturbance, near the Baja Peninsula, moved into the Big Bend region by evening. Ahead of this feature, southeasterly winds helped push deeper moisture into far West Texas, aided by earlier storms. With strong surface heating in place west of this moisture, isolated thunderstorms developed by late afternoon across higher terrain in West Texas and northeastern Mexico. Later in the night, a strengthening low-level jet organized some of these storms into larger clusters, leading to damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 27, 2:19 AM CST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Corpus Christi TX
319 AM CDT Tue May 27 2025
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Wednesday)
Issued at 221 AM CDT Tue May 27 2025
Key Messages:
- Slight Risk for Severe Thunderstorms today, Marginal Wednesday
- Marginal to Slight Risk for Excessive Rainfall today, Marginal
Wednesday
- Minor to Moderate Risk for Heat Related Impacts
A line of storms moving through S TX early this morning will
continue to move east to southeast across the coastal waters over
the next couple of hours. A Severe Thunderstorm Watch remains in
effect across the northern Brush Country and Victoria Crossroads
until 5 AM, but may be cancelled early once these storms exit the
area.
Rain chances decrease to low (10-20%) by late morning through the
afternoon with most locations remaining dry. Shower and
thunderstorm chances increase once again to a medium (30-50%)
chance by early evening as another potent short wave tracks east
across the region. This next short wave will have deeper moisture
to tap into with PWATs up to 2 inches expected. Based on the
instability this afternoon/evening, some storms may become strong
to severe. The Storms Prediction Center has a majority of S TX in
a Slight Risk of severe storms, except the Victoria Crossroads
where there is a Marginal Risk.
With the deepening moisture, rainfall rates may be high. Rainfall
amounts of 1-2 inches with isolated amounts up to 3 inches will be
possible mainly tonight. This may lead to localized flash
flooding, mainly across low lying areas and urban areas.
The threat for excessive rainfall and severe weather is expected
to continue into Wednesday morning, but the threat will be lower
with a Marginal Risk.
A ridge is forecast to build across S TX through the day
Wednesday, thus decreasing rain chances through the afternoon.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 221 AM CDT Tue May 27 2025
Low to medium (10-30%) chance of showers and thunderstorms will
continue through the weekend. Temperatures will be slightly cooler
Thursday through Saturday with highs in the mid 80s east to mid
90s west. Then temps warm back up Sunday and Monday to the upper
80s along the immediate coast to around 100 west. The overall heat
risk will be low to moderate through most of the long term.
&&
.AVIATION...
(06Z TAFS)
Issued at 1217 AM CDT Tue May 27 2025
A line of thunderstorms stretching from just north of Carrizo
Springs eastward to Cuero, is slowly moving southeast and is
expected to impact the COT and VCT TAF sites over the next hour or
two. There is uncertainty as to how far south these storms will
track, but based on current trends, a TEMPO group for storms has
been added to LRD, ALI and CRP for after 07Z. Storms are expected
to exit the area to the east by 10-12Z with little precip expected
through early afternoon. Another round of storms are expected
Tuesday evening, especially across COT and LRD early evening,
then VCT, ALI and CRP late evening or overnight. These storms will
lead to periods of IFR/LIFR conditions through early Tuesday
morning and again Tuesday evening. Otherwise, outside of
convection, VFR conditions can be expected by 14-16Z Tuesday
through 00Z Tuesday evening.
&&
.MARINE...
Issued at 221 AM CDT Tue May 27 2025
A strong east-northeasterly breeze (BF 6) will develop in the
wake of a line of strong to severe thunderstorms this morning.
Very strong gusts can be expected with the storms, then wind gusts
near gale force can be expected through mid morning. Small Craft
Advisory is in effect until 10 AM this morning as winds remain
around 20 knots with seas 5-6 feet. There is a medium (40-60%)
chance of showers and thunderstorms this morning. Expect moderate
flow (BF 3-4) this afternoon into Wednesday. There's a low chance
(20-35%) for showers and thunderstorms across the waters this
afternoon and tonight. Expect gentle to moderate flow (BF 3-4)
through Thursday, then becoming mainly weak for the weekend. There
is a low chance for daily showers and thunderstorms (generally
less than 30%), but up to around 45% Wednesday across the waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 92 76 88 76 / 20 40 50 10
Victoria 92 74 87 74 / 30 30 70 10
Laredo 100 76 95 76 / 10 50 40 20
Alice 96 74 92 75 / 10 40 50 10
Rockport 90 77 87 78 / 20 30 50 10
Cotulla 100 76 94 76 / 20 50 50 20
Kingsville 94 75 90 76 / 10 40 50 10
Navy Corpus 88 77 86 79 / 20 40 50 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ231-232-
236-237-250-255-270-275.
&&
SHORT TERM...TE/81
LONG TERM....TE/81
AVIATION...TE/81Special Weather Statement
National Weather Service Corpus Christi TX
1227 AM CDT Tue May 27 2025
TXZ229>231-270630-
Live Oak TX-McMullen TX-La Salle TX-
1227 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LA SALLE...NORTHERN
MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES THROUGH 130 AM CDT...
At 1227 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Goldfinch, or 12 miles southwest of Charlotte, moving
southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Choke Canyon, Tilden, Calliham, Cross, Zella, Fowlerton, and
Crowther.
This includes Interstate 37 between mile markers 76 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 2864 9836 2863 9834 2861 9833 2863 9831
2858 9819 2834 9833 2840 9877 2865 9904
TIME...MOT...LOC 0527Z 296DEG 28KT 2872 9883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCPSpecial Weather Statement
National Weather Service Corpus Christi TX
1231 AM CDT Tue May 27 2025
TXZ232>234-246-270630-
Victoria TX-Bee TX-Inland Refugio TX-Goliad TX-
1231 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT VICTORIA...GOLIAD...NORTHWESTERN
REFUGIO AND CENTRAL BEE COUNTIES THROUGH 130 AM CDT...
At 1231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weser to near Charco to near Pawnee.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Beeville, Goliad, McFaddin, Guadalupe, Fannin, Victoria
Colony Creek Country Club, Weesatche, Weser, Nursery, Victoria
Riverside Park, Victoria College, Victoria Mall, Saxet Lakes,
Brentwood Subdivision, Inez, Salem, Normanna, Pawnee, and Telferner.
This includes the following highways...
US Highway 181 between mile markers 572 and 592.
US Highway 183 between mile markers 628 and 662.
US Highway 59 between mile markers 624 and 696.
US Highway 77 between mile markers 560 and 602.
US Highway 87 between mile markers 798 and 826.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and south Texas.
&&
LAT...LON 2906 9694 2902 9683 2892 9679 2885 9670
2882 9672 2874 9666 2851 9705 2828 9757
2864 9808 2872 9791 2869 9786 2867 9778
2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 0531Z 301DEG 25KT 2895 9738 2881 9760 2865 9797
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCPSpecial Weather Statement
National Weather Service Corpus Christi TX
119 AM CDT Tue May 27 2025
TXZ230>234-244-246-247-347-270645-
Live Oak TX-Coastal Calhoun TX-Inland Calhoun TX-
Inland San Patricio TX-McMullen TX-Victoria TX-Bee TX-
Inland Refugio TX-Goliad TX-
119 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CALHOUN...
NORTHWESTERN SAN PATRICIO...NORTHEASTERN MCMULLEN...VICTORIA...
GOLIAD...NORTHWESTERN REFUGIO...LIVE OAK AND BEE COUNTIES THROUGH 145
AM CDT...
At 118 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Inez to near River Creek Acres. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Beeville, Refugio, George West, Goliad, Three Rivers,
McFaddin, Choke Canyon, Skidmore, Guadalupe, Fannin, Point Comfort,
Victoria Colony Creek Country Club, Tynan, Calliham, Victoria
College, Victoria Mall, Saxet Lakes, Inez, and Simmons.
This includes the following highways...
Interstate 37 between mile markers 41 and 83.
US Highway 281 between mile markers 618 and 636.
US Highway 181 between mile markers 572 and 612.
US Highway 183 between mile markers 628 and 668.
US Highway 59 between mile markers 624 and 726.
US Highway 77 between mile markers 560 and 620.
US Highway 87 between mile markers 798 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and south Texas.
&&
LAT...LON 2902 9683 2892 9679 2885 9670 2882 9672
2867 9664 2870 9657 2872 9641 2810 9771
2838 9842 2864 9842 2864 9834 2861 9833
2879 9810 2869 9801 2872 9792 2867 9778
2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 0618Z 290DEG 23KT 2892 9681 2836 9802
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCPSpecial Weather Statement
National Weather Service Corpus Christi TX
154 AM CDT Tue May 27 2025
TXZ231>234-245>247-345>347-447-270800-
Live Oak TX-Coastal Calhoun TX-Inland Calhoun TX-Calhoun Islands TX-
Victoria TX-Coastal Refugio TX-Bee TX-Inland Refugio TX-
Coastal Aransas TX-Aransas Islands TX-Goliad TX-
154 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ARANSAS...CALHOUN...
VICTORIA...GOLIAD...REFUGIO...EAST CENTRAL LIVE OAK AND BEE COUNTIES
THROUGH 300 AM CDT...
At 153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lolita to near Papalote. Movement was east
at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Victoria, Beeville, Port Lavaca, Refugio, Goliad, Woodsboro,
Seadrift, McFaddin, Port Oconnor, Skidmore, Guadalupe, Lamar, Fannin,
Quintana, Victoria Colony Creek Country Club, Victoria College,
Victoria Mall, Saxet Lakes, Bonnie View, and Inez.
This includes the following highways...
Interstate 37 between mile markers 51 and 59.
US Highway 181 between mile markers 572 and 606.
US Highway 183 between mile markers 628 and 668.
US Highway 59 between mile markers 624 and 718.
US Highway 77 between mile markers 560 and 632.
US Highway 87 between mile markers 798 and 840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and south Texas.
&&
LAT...LON 2902 9683 2892 9679 2885 9670 2882 9672
2865 9663 2864 9661 2872 9641 2864 9641
2866 9634 2855 9652 2845 9640 2836 9635
2818 9669 2807 9681 2830 9808 2872 9791
2867 9778 2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 0653Z 284DEG 43KT 2881 9663 2821 9763
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JCPSpecial Weather Statement
National Weather Service Corpus Christi TX
228 AM CDT Tue May 27 2025
TXZ240>246-342>346-442-443-447-270900-
Kleberg Islands TX-Calhoun Islands TX-Coastal San Patricio TX-
Nueces Islands TX-Coastal Aransas TX-Aransas Islands TX-Jim Wells TX-
Inland Nueces TX-Inland San Patricio TX-Coastal Refugio TX-
Coastal Nueces TX-Inland Refugio TX-Coastal Kleberg TX-Duval TX-
Inland Kleberg TX-
228 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ARANSAS...EAST CENTRAL
DUVAL...NUECES...SAN PATRICIO...NORTHWESTERN JIM WELLS...SOUTHWESTERN
REFUGIO AND KLEBERG COUNTIES THROUGH 400 AM CDT...
At 227 AM CDT, the public reported strong thunderstorms along a line
extending from near Woodsboro to Edroy to near Alice Acres. Movement
was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Observed as various ASOS.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Kingsville, Alice, Portland, Robstown, Rockport,
Sinton, Port Aransas, Taft, Woodsboro, Driscoll, Corpus Christi
International Airport, Lamar, Ingleside, Aransas Pass, Bishop, Odem,
Gregory, St. Paul, and Ingleside On The Bay.
This includes the following highways...
Interstate 37 between mile markers 1 and 26.
US Highway 281 between mile markers 672 and 690.
US Highway 181 between mile markers 618 and 648.
US Highway 77 between mile markers 628 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south Texas.
&&
LAT...LON 2724 9763 2728 9765 2728 9776 2724 9786
2768 9828 2800 9774 2827 9738 2811 9677
2756 9720 2724 9732 2725 9736 2728 9735
2724 9737 2726 9745 2723 9754
TIME...MOT...LOC 0727Z 312DEG 22KT 2819 9739 2796 9769 2768 9817
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPSpecial Weather Statement
National Weather Service Corpus Christi TX
254 AM CDT Tue May 27 2025
TXZ234-244>247-344>347-447-270900-
Coastal Calhoun TX-Inland Calhoun TX-Inland San Patricio TX-
Calhoun Islands TX-Victoria TX-Coastal Refugio TX-
Coastal San Patricio TX-Inland Refugio TX-Coastal Aransas TX-
Aransas Islands TX-
254 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT ARANSAS...CALHOUN...NORTHEASTERN
SAN PATRICIO...SOUTHEASTERN VICTORIA AND REFUGIO COUNTIES THROUGH 400
AM CDT...
At 253 AM CDT, the public reported strong thunderstorms along a line
extending from near Port Lavaca to near Bayside. Movement was
southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Observed at various ASOS.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Lavaca, Rockport, Refugio, Woodsboro, Seadrift, Port Oconnor,
Lamar, Point Comfort, Bayside, Quintana, Palm Harbor, Long Mott,
Green Lake, Bonnie View, Holiday Beach, Tivoli, Matagorda Island
State Park, Alamo Beach, Indianola, and Key Allegro.
This includes the following highways...
US Highway 183 near mile marker 668.
US Highway 77 between mile markers 606 and 634.
US Highway 87 between mile markers 828 and 840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and south Texas.
&&
LAT...LON 2855 9652 2845 9640 2832 9633 2811 9667
2784 9695 2821 9748 2876 9669 2867 9664
2870 9657 2866 9663 2865 9663 2864 9661
2865 9661 2870 9656 2872 9641 2864 9641
2863 9637 2868 9633 2867 9632 2864 9632
TIME...MOT...LOC 0753Z 302DEG 28KT 2858 9661 2813 9724
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JCPThe Corpus Christi radar (KCRP), 26 km away, was scanning. The volume nearest the first event began at 08:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
KNGP measured 60 mph gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249500.